Doc just rang me and told me I might have to go on drugs for the rest of my life for an underactive thyroid.
Anyone else have this? Jesus Im panicking, Ive to go back to work and need some info on this!
My friend has this and its no bother at all. She has to take the tablets for life and may have to up the diose if she gets pregnant butshe reckons its great. She used to be tired all the time and had difficulty loosing weight but thats all sorted now. It might take a month or two to get the dosage right (my friend had so much energy she was ironing at 3 in the morning) but tis no biggie- don't worry. You will be fine. Once things are sorted you will feel the better for it.
You'll need bloods taken every so often to regulate your dose but thats it. Dose can change every so often too. Dont worry, you'll be grand!
Lil-star, I've been on medication for it for 18 years and its fine. You just need to remember to take it! Thats my only problem with it! I was so young when I went on it I cant really remember what it was like before I started but I know that years ago I put on half a stone in 2 weeks coz I didnt take it and thats a huge amount for a 12 year old!!!
Sorry this is a bit long.
I have an inactive thyroid gland which I developed a year and half ago due to an autoimmune problem. I was shocked also when the doctor told me i was going to be on medication for the rest of my life but its fine as you are only replacing what your body cant make.
I found it took me at least three months to start to recover once I started the medication ( ie system starting to work properly again). Then after a year I realised I never regained my full energy levels and my menstraul cycle never returned so started to panic a little so went to a specialist who was BRILL. Last november he took me off the pill and my eltroxin and I he took me in and did scans etc on my thyroid. A month later I went back to him and he told me that my thyroid was permenantly damaged and that it will never work again.So I went back on my eltroxin and stayed of the pill and have never felt better . I have loads of energy and am in good form.A lady who works in my division who has an underactive thyroid for the last 20 year told me that the pill and eltroxin dont go well together and that was experience also.
So Lil star dont worry about been on the medication it will make you feel better. But be sure at the early stages of been on the eltroxin that you get your bloods done regularly in order to establish the right dosage.
I know somebody who has this also and once she got the dose correct with the tablets, she is fine. She does have to get the bloods done every once in a while as somebody else said but as she is in England she isn't charged for the medication. I just wanted to say would you not think of enquiring about a medical card, you might get it what with the expense of the tabs, anybody know????
They cost me about 20 euro a month. Doubt they'd give a medical card for that but I couldn't swear to it...
Can you all tell me if you were able to get your weight under control once you get your medication.
The reason I'm asking is because I have had an underactive thyroid for the last seven years and I have struggled with my weight, so much so that I am about 3 stone overweight.
I've been on Eltroxin ever since I was diagnosed but I still continue to struggle with my weight.
I have an appointment next month to see a specialist and I'm praying that he might be able to help me.
I was just wondering if any of you experienced the same problems or if you got your weight back on track.
Many thanks in advance for all your help.
My DH has underactive thyroid, which was diagnosed 5 years ago. The only reason the doc spotted it was that he was just totally flattened all the time, no energy whatsoever. He takes eltroxin and is fine, though he resents the hell out of having to take it. Occasionally he needs to up the dose and he has regular blood tests to check the levels.
It never made him put on weight - he was a skinny fella then and still is - and if anything he's filled out a bit more since he started taking the eltroxin.